Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 29, NWS Las Vegas, NV

November 10, 2024Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 10, 2024, 11:39 AM PST for Clark County, Nye County, Nevada. It took effect at Nov 11, 2024, 4:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2024, 11:39 AM PST (19:39 UTC)
In effect from
Nov 11, 2024, 4:00 PM PST
Expired
Nov 12, 2024, 12:00 AM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2024-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2024-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3059 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS75 KVEF 101939
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1139 AM PST Sun Nov 10 2024

NVZ019-111100-
/O.NEW.KVEF.WI.Y.0029.241112T0000Z-241112T0800Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
1139 AM PST Sun Nov 10 2024

...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO MIDNIGHT PST MONDAY 
NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts in excess of 60 mph 
  expected.

* WHERE...Spring Mountains including Kyle Canyon and Lee Canyon, Red 
  Rock Canyon.

* WHEN...From 4 PM Monday to midnight PST Monday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
4 follow-up statements
466 
WWUS75 KVEF 111044
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
244 AM PST Mon Nov 11 2024

NVZ019-120000-
/O.CON.KVEF.WI.Y.0029.241112T0000Z-241112T0800Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
244 AM PST Mon Nov 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 
MIDNIGHT PST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...From 4 PM this afternoon to midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Hazardous crosswinds along Highway 95 west of Indian Springs 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
166 
WWUS75 KVEF 112336
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
336 PM PST Mon Nov 11 2024

NVZ019-120800-
/O.CON.KVEF.WI.Y.0029.241112T0000Z-241112T0800Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
336 PM PST Mon Nov 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Hazardous crosswinds along Highway 95 west of Indian Springs 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
567 
WWUS75 KVEF 120319
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
719 PM PST Mon Nov 11 2024

NVZ017-120800-
/O.EXA.KVEF.WI.Y.0029.000000T0000Z-241112T0800Z/
Western Clark and Southern Nye County-
Including the cities of Amargosa Valley, Indian Springs, Desert
Rock, and Pahrump
719 PM PST Mon Nov 11 2024

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Clark and Southern Nye County. This includes 
  Highway 95 between Kyle Canyon Road and Beatty.

* WHEN...Until midnight PST tonight.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles. Use extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ019-120800-
/O.CON.KVEF.WI.Y.0029.000000T0000Z-241112T0800Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
719 PM PST Mon Nov 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
352 
WWUS75 KVEF 120748
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1148 PM PST Mon Nov 11 2024

NVZ017-019-120900-
/O.EXP.KVEF.WI.Y.0029.000000T0000Z-241112T0800Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Amargosa Valley, Desert Rock, Pahrump,
Indian Springs, Red Rock Canyon, and Mt Charleston
1148 PM PST Mon Nov 11 2024

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

Winds will continue to decrease through the early morning hours 
across the area and the Wind Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

BKP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 7:43 AM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 10, 7:43 AM PST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
743 AM PST Sun Nov 10 2024

.SYNOPSIS...Quiet weather through the weekend with warming
temperatures through Veterans Day. A weak system will bring gusty
south winds Monday afternoon and gusty northwest winds overnight
into Tuesday, with light snowfall in the eastern Sierra. A deep fall-
like system will drop through the region next weekend, dropping
temperatures and returning gusty winds and chances of precipitation,
though details such as timing, strength, and position remain
unclear.
&&

.UPDATE...This morning's satellite imagery shows high clouds
streaming across the area, the thickest of which are on the lee side
of the Sierra in northern Inyo and Esmeralda counties. Low
temperatures this morning were several degrees warmer compared to
temperatures at this time yesterday. This includes lows in the 40s
around the Las Vegas area. Today's weather features near to slightly
above average temperatures for this time of year and light winds.
&&

.SHORT TERM...Today through Tuesday.

Shortwave ridging continues over the Desert Southwest today.
Forecast temperatures this afternoon are 2-4 degrees warmer than
Saturday, which will bring the region within a couple degrees of
seasonal averages for early-mid November. This warming trend coupled
with mostly clear skies and light winds will make for an optimal
holiday weekend for outdoor recreation. As mentioned in the previous
discussion, there could be increased high-level smoke across
southwestern portions of our forecast area from wildfires in
southern California (specifically, the Happy Fire), with Inyo,
Esmeralda, and San Bernardino counties most likely to notice any
smoke. That said, if smoke materializes, expect minimal-to-no
impacts.

A rather substantial pattern change is noted in the ensemble
guidance as flow becomes more progressive and a series of storm
systems move across the Western CONUS. The first will emerge as
an open wave moving across California and toward the Four Corners
region Monday night into Tuesday. This will result in a period of
gusty west-southwesterly winds on Monday followed by post-frontal
northwesterly winds and a bit of a cooldown on Tuesday. Per the
NBM, most areas will see sub-advisory level wind gusts of 30-40
mph, including the Las Vegas Valley Monday into Monday night.
Given the west-southwest upper-level flow, odds of stronger gusts
will generally be limited to the higher terrain, especially the
eastern Sierra and adjacent Owens Valley, where some downsloping
may occur. This is where wind gusts in excess of 40 mph will be
most probable (40-60%), with impacts possible across Highway 395.
Light accumulations of 1-3 inches of snow can be expected above
7000 feet along the eastern Sierra crest & White Mountain peaks.
High temperatures will drop by 5-10 degrees on Tuesday, but
things look to rebound rather quickly as ridging gradually builds
in again midweek.

.LONG TERM...Wednesday through next Sunday.

Confidence is quite high that another upper-level trough will dig
south through the western CONUS late-week into next weekend,
returning cloudier, breezier, and cooler conditions to the region.
ECMWF, GFS, and Canadian ensemble means are in much closer agreement
regarding the timing of this weekend system than they were 24 hours
ago, with details such as strength and position still uncertain.
&&

.AVIATION...For Harry Reid...Light winds following the typical
diurnal directional patterns of easterly winds from late morning
into early evening and westerly winds from late evening through mid-
morning will continue today. VFR conditions will prevail through the
TAF period SCT to BKN high clouds with bases AOA 20kft AGL this
evening through this evening, then becoming FEW to SCT overnight
into Monday morning.

For the rest of southern Nevada, northwest Arizona and southeast
California...Except for the lower Colorado River Valley, all
regional TAF sites will see winds of less than 10kts again today. In
the river valley, northerly breezes, with a 25% chance of gusts to
15 knots, will continue through the afternoon before decreasing this
evening and overnight.  VFR conditions will prevail through the TAF
period with SCT to BKN high clouds with bases AOA 20kft AGL through
this afternoon before becoming FEW to SCT west to east overnight
into Monday morning.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Meltzer
DISCUSSION...Soulat/Austin
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.